| Catalog Number |
ENC452212 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
A healthcare professional reported that during an endovascular embolization, a 4.5x22mm enterprise vascular reconstruction device (enc452212, 9335199) was impeded in the proximal end of a prowler select plus 150/5cm microcatheter (606s255x, 31557196) and could not advance any more.The doctor removed the stent and microcatheter (mc) from the patient and found the proximal end of the microcatheter was kinked/bent.The doctor switched to new devices to complete the procedure.The surgery was prolonged by about 10 minutes.Additional event information received on 19-aug-2025 indicated that they were able to torque the device.There was no evidence of physical material within the device.No excessive force used with the devices.The 10 minutes procedural delay did not result in a patient adverse consequence.
Additional Manufacturer Narrative
Manufacturer ref# (b)(6) updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during an endovascular embolization, a 4.5x22mm enterprise vascular reconstruction device (enc452212, 9335199) was impeded in the proximal end of a prowler select plus 150/5cm microcatheter (606s255x, 31557196) and could not advance any more.The doctor removed the stent and microcatheter (mc) from the patient and found the proximal end of the microcatheter was kinked/bent.The doctor switched to new devices to complete the procedure.The surgery was prolonged by about 10 minutes.Additional event information received on 19-aug-2025 indicated that they were able to torque the device.There was no evidence of physical material within the device.No excessive force used with the devices.The 10 minutes procedural delay did not result in a patient adverse consequence.The device was returned to j&j medtech for further evaluation.A non-sterile 4.5x22mm enterprise vascular reconstruction device was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the distal end of the delivery wire and stent were inside the microcatheter.The introducer tip was not aligned and attached to the luer hub of the microcatheter.Multiple kinks were found on the proximal coil of the delivery wire.The introducer tip was aligned to the luer hub of the microcatheter, and the stent was recaptured.A functional test was attempted; however, the multiple kinks on the delivery wire prevented the stent from advancing.A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The impeded condition reported is confirmed based on the damaged conditions found on the distal end of the delivery wire.It is suggested that excessive force could have been inadvertently applied during the several attempts to advance the stent through the microcatheter, resulting in the kinked condition of the delivery wire.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no internal action activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.